MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS NUM5 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS NUM5 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5531-G-510-E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right knee was revised due to instability.A 5 x 10 cs insert was exchanged for a 5 x 12 cs insert.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event:\ an event regarding instability involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.\ \ method & results:\ -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.\ -clinician review: a review of the provided medical records by a clinical consultant indicated:\ \"confirmation of event: i can confirm that the patient had the primary total knee arthroplasty since i was able to view x-rays with the implant in place.I can also confirm that there was rather severe instability with polyethylene wear since i was able to see sequential x-rays showing progression.\ root cause analysis: the root cause of this event cannot be determined with certainty.The causes of instability and severe polyethylene where are multifactorial including surgical technique especially in the way the knee is balanced and the kinematics are restored.Patient factors including lifestyle, activity level and bmi can be considered as well, as can implant factors.Having said that it appears from the x-rays that the lateral side was most likely left tight which resulted in stretching of the medial side and abnormal wear patterns.Given my observation i would not assign any causality to the implant itself, but rather due to abnormal stresses on the implant.\"\ -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.\ -complaint history review: there have been no other similar events for the lot referenced.\ \ conclusions:\ it was reported that the patient was revised due to instability.A review of the provided medical records by a clinical consultant indicated: \"confirmation of event: i can confirm that the patient had the primary total knee arthroplasty since i was able to view x-rays with the implant in place.I can also confirm that there was rather severe instability with polyethylene wear since i was able to see sequential x-rays showing progression.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of instability and severe polyethylene where are multifactorial including surgical technique especially in the way the knee is balanced and the kinematics are restored.Patient factors including lifestyle, activity level and bmi can be considered as well, as can implant factors.Having said that it appears from the x-rays that the lateral side was most likely left tight which resulted in stretching of the medial side and abnormal wear patterns.Given my observation i would not assign any causality to the implant itself, but rather due to abnormal stresses on the implant.\" no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
X3 TRIATHLON INSERT CS NUM5 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key25159417
Report Number0002249697-2026-00400
Device Sequence Number9453245
Product Code JWH
UDI-Device Identifier07613327390636
UDI-Public07613327390636
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number5531-G-510-E
Device Lot NumberTL288V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale